Washington, 2003Heavy Snow in Washington, December 1, 2003
December 1, 2003 · NWS PDT · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 1, 8:41 AM PST, 5 hours 29 minutes earlier.
Area forecast discussion, Dec 1, 8:41 AM PST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
841 AM PST MON DEC 1 2003
.SHORT TERM...HAVE MADE A COUPLE OF UPDATES TO THE ZONES THIS
MORNING MAINLY ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES.
COLD AIR DAMMING IS LOWERING SLOW LEVELS IN THE EAST SLOPES REGION.
THIS IS RESULTING IN SNOW LEVELS DOWN TO MANY VALLEY LOCATIONS WITH
A POSSIBLE 1 TO 2 INCHES THIS MORNING BEFORE PRECIP ENDS OR TURNS TO
SHOWERS. FURTHER EAST PRECIPITATION IS MAINLY RAIN THROUGHOUT THE
LOWER COLUMBIA BASIN. MAIN PRECIPITATION BAND WILL LIFT NORTH INTO
NORTHERN WASHINGTON LATE THIS MORNING WITH JUST SCATTERED SHOWERS
ACROSS THE FORECAST AREA THIS AFTERNOON. UPPER LEVEL LOW OFF THE
COAST WILL MOVE INLAND LATE TODAY AND TONIGHT KEEPING SOME SHOWERS
PERSISTING OVERNIGHT. THEN A BRIEF BREAK TUESDAY AHEAD OF ANOTHER
SYSTEM THAT ARRIVES TUESDAY NIGHT. MORE ON THIS IN AFTERNOON AFD.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 45 33 45 / 30 10 05
WALLA WALLA 44 36 44 / 30 05 05
TRI-CITIES 45 31 45 / 60 05 05
YAKIMA 43 29 45 / 60 10 05
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...DENSE FOG ADVISORY FOR CENTRAL AND NORTH CENTRAL OREGON THROUGH
THIS MORNING...
WA...NONE.
&&
91
Hazardous weather outlook, Dec 1, 4:40 AM PST, 9 hours 30 minutes before
ORZ041>050-WAZ024>030-021300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
440 AM PST MON DEC 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
A STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA WILL CONTINUE TO SEND
MOISTURE NORTH ACROSS OREGON AND WASHINGTON TODAY. LIGHT TO MODERATE
PRECIPITATION CAN BE EXPECTED FROM THIS SYSTEM...PRIMARILY THIS
MORNING. CHANCES OF PRECIPITATION SHOULD GRADUALLY DECREASE THROUGH
THE DAY. AREAS OF FOG CONTINUE OVER PORTIONS OF CENTRAL OREGON AND
THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON THIS MORNING.
SOME OF THIS FOG IS DENSE...AND AS A RESULT A DENSE FOG ADVISORY
CONTINUES FOR THESE AREAS THROUGH THE MORNING. SEE THE LATEST FOG
ADVISORY OR NPWPDT OR WWUS76 KPDT NPWPDT FOR DETAILS. SNOW
LEVELS WILL REMAIN ABOVE 5500 FEET TODAY.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH NEXT
WEEKEND. TIMING OF INDIVIDUAL STORMS WILL BE DIFFICULT...BUT THERE
SHOULD BE A STORM ROUGHLY EVERY OTHER DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, E Kittitas
- When
- December 1, 2:10 PM PST to 6:00 PM PST
- Where
- E Kittitas forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.791, -120.709 (the zone’s center; the record gives no point)
Four inches of snow fell in Ellensburg, with the onset of snow starting at 8:15 AM.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2003$240 million · 24 events
- Drought in Colorado, December 1 to 31, 200321 events
- Drought in Wisconsin, December 1 to 9, 200320 events
- High Wind in Alaska, December 1 to 2, 2003$14,000 · 61 kt wind · 9 events
- Drought in Utah, December 1 to 31, 20037 events
- Dense Fog in Wyoming, December 1 to 2, 20033 events
- High Wind in New York, December 1, 2003$10,000 · 60 kt wind · 2 events
- Flood in Illinois, December 1 to 5, 20031 event
- Heavy Snow in Michigan, December 1 to 2, 20031 event
- Heavy Rain in Hawaii, December 1, 20031 event
- Heavy Rain in Hawaii, December 1, 20031 event
- Heavy Rain in Hawaii, December 1, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330615.